FYI – personal post ahead. Could be a big dosage of ‘I don’t care’ for this post. Up to you. But frankly…it’s my blog anyway!
Pepcid – what my doctor recommends for my hives.
Every year, since at least senior year of HS, I get hives really badly during the last week of October and into November.
I’m prone to hives anyway for little to no reason but this is just bizarre. I’ve experienced hives pretty frequently all my life, but it was mainly anxiety related (just before going onstage, etc). Freshman year of college, I started to get hives several times a week for no apparent reason. It got to the point where I wasn’t able to sleep from the itching unless I was on a double dosage of benadryl. I headed to my doctor and he explained to me that I was experiencing hives not only on the outside of my body, but lining my stomach, intestinal tract, and occasionally my throat as well.
The problem is, I was diagnosed with chronic hives. Normally a diagnosis solves most problems – but not in this case. Chronic hives means there is no particular why I get hives. It’s just unexplained, unknown. I was finally able to link up a few reasons for hives back in my first year of college – staying up too late (although I’ve sort of trained myself out of that); wearing tight pieces of clothing on certain joints (watches, socks with elastic); really dry air in my room. But honestly, that only explains away about 40% of the times I experience hives.
I have no idea about this month-specific weirdness. About 2 years ago, I was convinced for about a week that it was related to eating Halloween candy. It may sound crazy but when you’ve been looking for an explanation for 4+ years, anything starts to sound good.
So anyway, I guess my point is that sometimes you have to live without knowing the answers to things. Maybe someday I’ll figure it out – or maybe it’ll just stop. But for now, I just have to accept that there is no good reason and keep popping that Pepcid AC!